Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 186, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2018, 5:18 PM CDT for Laclede County, Texas County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2018, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 14, 2018, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:45 PM CDT | HAIL 1 | Lynchburg, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WUUS53 KSGF 142218
SVRSGF
MOC105-215-142300-
/O.NEW.KSGF.SV.W.0186.180614T2218Z-180614T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
518 PM CDT THU JUN 14 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Laclede County in southwestern Missouri...
Northwestern Texas County in south central Missouri...
* Until 600 PM CDT
* At 518 PM CDT, a severe thunderstorm was located 14 miles southwest
of Fort Leonard Wood, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plato... Roby...
Lynchburg... Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3746 9205 3741 9214 3745 9225 3747 9225
3747 9233 3750 9239 3759 9236 3761 9217
3760 9212 3756 9202
TIME...MOT...LOC 2218Z 289DEG 10KT 3753 9231
HAIL...1.00IN
WIND...60MPH
$$
Hatch3 follow-up statements
927
WWUS53 KSGF 142234
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
534 PM CDT THU JUN 14 2018
MOC105-215-142300-
/O.CON.KSGF.SV.W.0186.000000T0000Z-180614T2300Z/
Laclede MO-Texas MO-
534 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN LACLEDE AND NORTHWESTERN TEXAS COUNTIES...
At 534 PM CDT, a severe thunderstorm was located 14 miles south of
Fort Leonard Wood, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Plato... Roby...
Lynchburg... Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3746 9205 3741 9214 3745 9223 3747 9225
3747 9232 3750 9236 3757 9236 3758 9225
3756 9217 3753 9204
TIME...MOT...LOC 2234Z 289DEG 10KT 3752 9226
HAIL...1.50IN
WIND...60MPH
$$
Hatch216
WWUS53 KSGF 142245
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
545 PM CDT THU JUN 14 2018
MOC105-215-142300-
/O.CON.KSGF.SV.W.0186.000000T0000Z-180614T2300Z/
Laclede MO-Texas MO-
545 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN LACLEDE AND NORTHWESTERN TEXAS COUNTIES...
At 544 PM CDT, a severe thunderstorm was located 13 miles south of
Fort Leonard Wood, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Plato... Roby...
Lynchburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3747 9210 3745 9215 3745 9223 3747 9225
3747 9232 3750 9233 3757 9231 3758 9225
3755 9217 3753 9213
TIME...MOT...LOC 2244Z 289DEG 10KT 3751 9222
HAIL...1.00IN
WIND...60MPH
$$
Hatch799
WWUS53 KSGF 142254
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
554 PM CDT THU JUN 14 2018
MOC105-215-142304-
/O.EXP.KSGF.SV.W.0186.000000T0000Z-180614T2300Z/
Laclede MO-Texas MO-
554 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LACLEDE AND
NORTHWESTERN TEXAS COUNTIES WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3747 9210 3745 9215 3745 9223 3747 9225
3747 9232 3750 9233 3757 9231 3758 9225
3755 9217 3753 9213
TIME...MOT...LOC 2254Z 289DEG 10KT 3750 9219
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:37 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 14, 3:37 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 337 PM CDT Thu Jun 14 2018 .SHORT TERM...(This evening through Sunday) Issued at 330 PM CDT Thu Jun 14 2018 A hot and humid air mass is in place across the area this afternoon, as temperatures are currently in the lower to middle 90s with heat index values in the 95 to 105 range. Instability has increased with the heating of the day resulting in MLCAPE Values of 2500 to near 4000 J/kg across the area. Mid- level moisture is also increasing across the area. As a result scattered storms have developed across portions of the eastern Ozarks. Given the unstable air mass strong to severe storms have occurred. Scattered storms will continue to develop across the area into the early evening hours, mainly along and east of the Highway 65 corridor. An outflow boundary from an MCS this morning over Iowa is also diving south into central Missouri and is sparking some scattered storms. A severe risk will continue into early this evening with winds to 60 mph and hail to the size of quarters the main risk. Frequent cloud to ground lightning strikes and locally very heavy down pours will also occur with the storms. As instability weakens this evening towards sunset, this storm activity will start to dissipate by the mid evening hours. A hot air mass will remain in place across the area tonight into Sunday. Lows will only drop into the low to mid 70s each night through the weekend. Highs will top out in the lower to middle 90s with heat index values in the 95 to 105 degree range each afternoon through the weekend. May approach Heat Advisory levels for some locations this weekend. An isolated storm or two will be possible during the afternoon/early evening hours, but coverage will not be as good as today and generally most locations will remain dry Friday through Sunday. .LONG TERM...(Sunday Night through Thursday) Issued at 330 PM CDT Thu Jun 14 2018 An upper level low will dig south across the western U.S. this weekend. By early next week short wave energy will help to flatten the ridge across the region. Slightly cooler, but still warm conditions, will occur next week as highs warm into the middle to upper 80s each afternoon. A front will sag south into the area and likely stall over or near the area through much of next week, as the upper level wave remains off to the west. Periodic shower and storm chances will occur through much of next week as a result. There could be some strong to severe storms with the frontal passage Monday into Monday night. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1235 PM CDT Thu Jun 14 2018 Winds will be out of the south to southwest through the TAF period. Diurnal cumulus clouds will occur this afternoon into early this evening. Isolated storms will also be possible this afternoon into early this evening, mainly across the eastern Ozarks. This activity could affect the TAF sites, but the better chances will be east of the TAF sites. Confidence was too low due to coverage to add any mention of thunder in the TAFs at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Jun 14, 4:05 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 405 PM CDT Thu Jun 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 405 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered thunderstorms will continue to develop and affect locations generally east of the Highway 65 corridor into this evening. Damaging downburst winds and hail up to the size of quarters will be possible with the strongest storms. Frequent lightning and brief heavy rainfall can also be expected from these storms. A localized flooding risk will also exist where multiple storms can track over the same location. Heat index values between 95 and 105 degrees will continue into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms are possible on a daily basis through Sunday, but most areas will remain dry. Better chances for thunderstorms will occur from late Monday into Wednesday with increased moisture and a front moving into the area. Heat index values between 95 and 105 degrees will occur on a daily afternoon basis Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 14, 3:56 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
356 PM CDT THU JUN 14 2018
MOZ083-142130-
Dent MO-
356 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENT COUNTY UNTIL
430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Cherryville, or 9 miles northeast of Salem, moving
east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Boss... Stone Hill...
Howes Mill... Sligo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3759 9131 3757 9132 3758 9148 3779 9150
3778 9134 3779 9131 3771 9131 3770 9130
3769 9115 3759 9115
TIME...MOT...LOC 2056Z 284DEG 9KT 3774 9140
HatchSpecial weather statement, Jun 14, 4:00 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
400 PM CDT THU JUN 14 2018
MOZ070-071-083-142145-
Dent MO-Phelps MO-Pulaski MO-
400 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...EASTERN
PULASKI AND PHELPS COUNTIES UNTIL 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Newburg, or 12 miles northeast of Fort Leonard Wood,
moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rolla... Eastern Fort Leonard Wood...
Salem... St. Robert...
St. James... Dixon...
Doolittle... Newburg...
Edgar Springs... Lenox...
Beulah... Devil's Elbow...
Lake Spring... Anutt...
Bangert... Howes...
Northwye... Lecoma...
Jerome... Rosati...
This includes Interstate 44 between mile markers 161 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3758 9147 3758 9176 3760 9176 3760 9213
3801 9216 3801 9197 3804 9195 3803 9193
3806 9186 3805 9164 3809 9163 3810 9153
3779 9153 3778 9142
TIME...MOT...LOC 2100Z 232DEG 11KT 3779 9195
HatchLocal storm report, Jun 14, 4:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 SE NORTHWYE 37.93N 91.68W
06/14/2018 PHELPS MO FIRE DEPT/RESCUE
POWER LINES DOWN / POLES DOWN IN AREA OF
13500 CR 3200 EAST OF ROLLA. TIME ESTIMATED
VIA RADAR.
&&
BURCHFIELDLocal storm report, Jun 14, 4:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 1 E KOSHKONONG 36.60N 91.62W
06/14/2018 E1.25 INCH OREGON MO PUBLIC
FACEBOOK PICTURE. TIME ESTIMATED VIA RADAR
AND POST.
&&
BURCHFIELDSpecial weather statement, Jun 14, 5:00 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
500 PM CDT THU JUN 14 2018
MOZ070-081-082-092-142245-
Wright MO-Laclede MO-Pulaski MO-Texas MO-
500 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT...
SOUTHEASTERN LACLEDE...SOUTHEASTERN PULASKI AND NORTHWESTERN TEXAS
COUNTIES UNTIL 545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Licking, or 14 miles southeast of Fort Leonard
Wood, moving east at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Southern Fort Leonard Wood... Licking...
Plato... Roby...
Hazelton... Lynchburg...
Falcon... Prescott...
Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3743 9180 3738 9206 3740 9234 3757 9249
3763 9235 3767 9211 3765 9203 3760 9203
3760 9182
TIME...MOT...LOC 2200Z 253DEG 5KT 3755 9199
HatchLocal storm report, Jun 14, 5:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG THAYER 36.52N 91.54W
06/14/2018 OREGON MO EMERGENCY MNGR
8 INCH DIAMETER TREE LIMBS DOWN IN TOWN.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:50 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Jun 14, 2:10 PM CDT | Special Weather Statement | SGF | Texas | 50 min |
| Jun 14, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 31 min |
| Jun 14, 2:29 PM CDT | Special Weather Statement | SGF | Phelps | 46 min |
| Jun 14, 2:31 PM CDT | Special Weather Statement | SGF | Shannon | 44 min |
| Jun 14, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 26 min |
| Jun 14, 2:37 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 23 min |
| Jun 14, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 33 min |
| Jun 14, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 35 min |
| Jun 14, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 45 min |
| Jun 14, 3:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 13 min |
| Jun 14, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 35 min |
| Jun 14, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 43 min |
| Jun 14, 3:56 PM CDT | Special Weather Statement | SGF | Dent | 34 min |
| Jun 14, 4:00 PM CDT | Special Weather Statement | SGF | Dent, Phelps | 45 min |
| Jun 14, 4:07 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 6 hr |
| Jun 14, 4:14 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 14, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 18 min |
| Jun 14, 4:33 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon | 6 hr |
| Jun 14, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 17 min |
| Jun 14, 5:00 PM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Jun 14, 5:37 PM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas, Wright | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.